Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 30, 2011, 7:13 PM EDT for Halifax County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 30, 2011, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WWUS81 KRNK 302313
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT SAT JUL 30 2011
VAZ058-302345-
HALIFAX VA-
713 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TURBEVILLE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALTON AROUND 730 PM AND CLUSTER SPRINGS
AROUND 745 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3672 7868 3653 7880 3653 7910 3656 7922
3687 7901
$$
SKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:51 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 30, 3:51 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT SAT JUL 30 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA THROUGH SUNDAY NIGHT AND BE THE FOCUS FOR SCATTERED SHOWERS AND STORMS. HIGH PRESSURE WILL BRING DRY WEATHER BACK TO THE REGION MONDAY THROUGH WEDNESDAY. ON FRIDAY...ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA ALONG WITH SCATTERED SHOWERS AND STORMS. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1930Z...330 PM EDT...THE SURFACE COLD FRONT IS SOUTH OF THE AREA. THE 850 MB COLD FRONT IS ACROSS THE WESTERN AND NORTHERN PARTS OF THE REGION. CLUSTERED SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG THIS BOUNDARY. WE ARE ANTICIPATING THE 850 MB FRONT TO SAG FARTHER SOUTH TONIGHT TO NEAR THE VA/NC BORDER. ANTICIPATE ADDITIONAL SHOWERS AND STORMS TO EXIST ALONG AND NEAR IT HEADING INTO THE EVENING HOURS. WE DO NOT EXPECT PRECIPITATION TO END OVERNIGHT...BUT REMAIN SCATTERED ALONG THIS BOUNDARY THROUGH THE OVERNIGHT HOURS. HOWEVER...THE FREQUENCY OF THUNDERSTORMS IS EXPECTED TO WANE. LOW LEVELS WINDS WILL GRADUALLY VEER NORTHEAST AS THE NIGHT PROGRESSES...AND WE ARE EXPECTING A MOSTLY CLOUDY TO CLOUDY SKY ACROSS THE REGION TO DEVELOP AS LOW LEVEL MOISTURE POOLS ALONG AND OVER THE MOUNTAINS. ON SUNDAY...CLOUDS WILL LINGER THROUGH THE DAY AS THE 850 MB FRONT HOLDS FAST NEAR THE VA/NC BORDER. SHOWERS AND STORMS WILL BE FOCUSED NEAR THIS BOUNDARY THROUGH THE DAY...WITH THE BEST COVERAGE IN THE AFTERNOON WHEN INSTABILITY ALOFT WILL BE AT ITS GREATEST. THE CLOUD COVER WILL HELP KEEP TEMPERATURES A LITTLE COOLER THAN IN RECENT DAYS. LOW TO MID 80S WILL BE COMMON IN THE MOUNTAINS WITH MID TO UPPER 80S EAST OF THE BLUE RIDGE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AT THE BEGINNING OF THE SHORT TERM PERIOD...THE SOUTHERN PORTION OF THE FORECAST AREA WILL RESIDE UNDER THE FAVORABLE RIGHT REAR QUAD OF AN UPPER LEVEL JET. THIS LIFT COMBINED WITH THE FORCING ALONG A SLOW MOVING SFC BOUNDARY SHOULD PROMOTE GOOD COVERAGE OF SHOWERS AND STORMS SOUTH OF HIGHWAY 460. AS THE MID LEVEL TROF AXIS SHIFTS EAST MONDAY...PRECIP CHANCES WILL DIMINISH LATE SUNDAY NIGHT AND EARLY MONDAY. IN A CHANGE FROM THE PREVIOUS FORECAST...DID EXTEND CHANCE OF PRECIP IN THE SOUTHEAST INTO MONDAY MORNING WITH THE SFC BOUNDARY STILL NEARBY. USED A BLEND OF THE GFS/NAM MOS GUIDANCE FOR TEMPS ON MONDAY...AS LINGERING CLOUDS KEEP TEMPS FOR REACHING THE MUCH WARMER GFS MOS VALUES. DRY WEATHER EXPECTED MONDAY NIGHT AND TUESDAY...WITH LOW LEVEL THETA-E RIDGE SUPPRESSED SOUTH OF THE REGION. TEMPERATURES WILL SOAR ABV NORMAL AGAIN BY TUESDAY AS THE SOUTHERN U.S. SUB-TROPICAL RIDGE BEGINS TO NOSE ITS WAY INTO OUR AREA. CONSIDERING THE SIGNIFICANT INCREASE IN 1000-850MB THICKNESSES UNDER SUNNY SKIES...PUSHED UP HIGHS A FEW DEGREES TUESDAY NEAR THE WARMER GFS MOS GUIDANCE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE LONG RANGE MODELS AND ENSEMBLES ARE IN GENERAL AGREEMENT THAT THE SOUTHERN U.S. SUB-TROPICAL RIDGE BUILDS INTO THE MID-ATLANTIC REGION THROUGH THURSDAY. THEN...THE UPPER FLOW FLATTENS LATE IN THE WEEK AND INTO THE WEEKEND AS WEAK SHORT WAVES IN THE WESTERLIES SUPPRESS THE UPPER RIDGE. THE ECMWF AND ITS ENSEMBLES ARE THE LEAST AGGRESSIVE WITH HOW FAR EAST THE UPPER RIDGE BUILDS...WHILE THE CANADIAN MODEL IS THE MOST AGGRESSIVE. GENERALLY LEANED TOWARD THE GFS SOLUTION WHICH IS BETWEEN THE TWO...BUT CLOSER TO THE ECMWF. AS THE UPPER RIDGE BUILDS...TEMPERATURES WILL AGAIN SURGE WELL ABOVE NORMAL...WITH GEFS ENSEMBLES SHOWING 850MB TEMPS GREATER THAN 2 STANDARD DEVIATIONS ABV NORMAL FOR WEDNESDAY THROUGH FRIDAY WHICH APPEAR TO THE WARMEST DAYS OF THE LONG TERM PERIOD. THERE IS STILL DISAGREEMENT IN THE MODELS IN TERMS OF THE TIMING OF UPPER LEVEL SHORTWAVES. HOWEVER...AS PW VALUES INCREASE...THE COVERAGE OF SHOWERS AND STORMS WILL GRADUALLY INCREASE AS THE WEEK PROGRESSES...WITH THE BEST CHANCE OF PRECIPITATION LATE FRIDAY/SATURDAY WHEN THE GFS/ECMWF BRING AN UPPER LEVEL SHORTWAVE...EMBEDDED IN THE UPPER LEVEL ZONAL FLOW...THROUGH THE AREA. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... CONDITIONS WILL REMAIN PRIMARILY VFR THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. THE EXCEPTION TO THIS RULE WILL BE WHERE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE OCCURRING. DEVELOPMENT STARTED AROUND 16Z...NOON...AND HAS SINCE CONTINUED TO SPREAD IN COVERAGE THIS AFTERNOON...BUT FOR THE MOST PART STILL IS ISOLATED. UNDER THE HEAVIER SHOWERS AND STORMS EXPECT BRIEF...LOCALIZED IFR/MVFR CONDITIONS. WHILE A SURFACE COLD HAS PASSED TO OUR SOUTH...THE FRONT AROUND 850 MB WILL LINGER OVER THE REGION INTO SUNDAY. THIS WILL MEAN A CONTINUED CHANCE OF SCATTERED SHOWERS AND STORMS. WITH THE BOUNARY LAYER FRONT TO OUR SOUTH...WE ARE EXPECTING LOW LEVEL WINDS TO CONTINUE VEERING TO THE NORTHEAST TONIGHT. WITH LINGERING MOISTURE...ANTICIPATE LOW END VFR CEILING TO DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT. THERE COULD BE AREAS WITH MVFR CIGS...BUT HAVE NOT INCLUDED THAT POSSIBILITY AT THIS POINT IN THE TAFS. ALSO ANTICIPATE THE DEVELOPMENT OF MVFR LIGHT FOG ACROSS ANY AREAS TODAY THAT RAIN. ANY SUB-VFR VSBYS SHOULD IMPROVE TO VFR BY 15Z...11 AM...ON SUNDAY. THE PROXIMITY OF THE 850 MB FRONT WILL HELP MAINTAIN ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS ACROSS THE AREA TONIGHT INTO EARLY SUNDAY. THANKS TO A STALLED 850 MB FRONT...BKN-OVC LOW END VFR CIGS AND LOCALIZED MVFR CIGS WILL CONTINUE SUNDAY AFTERNOON INTO SUNDAY NIGHT ALONG WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. MAINLY VFR CONDITIONS WILL EXIST MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE RETURNS TO THE AREA. LATE NIGHT MVFR VALLEY FOG WILL BE POSSIBLE...ESPECIALLY IN THOSE AREAS THAT RECEIVED SIGNIFICANT RAIN SATURDAY THROUGH SUNDAY. ON THURSDAY...A COLD FRONT WILL HEAD SOUTH THROUGH THE AREA. ANTICIAPTE LOCALIZED MVFR CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS. && .CLIMATE... RECORD MAXIMUM LOW TEMPERATURE RECORDS MAY BE SET TODAY. THREE LOCATIONS HAVE THE POTENTIAL OF DOING SO...ROANOKE AND BLACKSBURG VA AND BLUEFIELD WV. SATURDAY RECORDS: ROANOKE.....74 SET IN 2002 BLACKSBURG...68 SET IN 2005 BLUEFIELD....69 SET IN 2004 IF THE TEMPERATURE DOES NOT FALL BELOW THESE RECORD TEMPERATURES BEFORE MIDNIGHT STANDARD TIME TONIGHT...NEW RECORDS WILL BE ESTABLISHED. SO FAR TODAY...THE LOW TEMPERATURES HAVE BEEN 75 AT ROANOKE...71 AT BLACKSBURG...AND 71 AT BLUEFIELD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...PH LONG TERM...PH AVIATION...DS CLIMATE...
Hazardous weather outlook, Jul 30, 3:59 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT SAT JUL 30 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-312000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 359 PM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS WE HEAD INTO THIS EVENING AS A FRONTAL BOUNDARY STALLS OVER THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE VERY HEAVY RAIN AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 6:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT SAT JUL 30 2011
VAZ011-014-018-022-WVZ044-302300-
CRAIG VA-GILES VA-MONROE WV-MONTGOMERY VA-ROANOKE VA-
615 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GILES...MONROE...
MONTGOMERY AND ROANOKE COUNTIES...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
PEARISBURG...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR PEMBROKE AROUND 625 PM...EGGLESTON AROUND 630
PM...CASCADES AROUND 640 PM...MOUNTAIN LAKE AROUND 650 PM AND NEWPORT
AROUND 700 PM.
LAT...LON 3740 8013 3716 8016 3722 8061 3723 8062
3725 8061 3723 8067 3726 8089 3746 8082Local storm report, Jul 30, 6:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 4 SSW EVINGTON 37.18N 79.30W
07/30/2011 CAMPBELL VA 911 CALL CENTER
POWER LINES DOWN.
0535 PM TSTM WND DMG 3 SW RUSTBURG 37.25N 79.13W
07/30/2011 CAMPBELL VA 911 CALL CENTER
TREES DOWN ON WISECARVER ROAD.
&&
WHPSpecial weather statement, Jul 30, 6:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 644 PM EDT SAT JUL 30 2011 VAZ012-302315- WYTHE VA- 644 PM EDT SAT JUL 30 2011 ...A STRONG THUNDERSTORM WILL AFFECT WYTHE COUNTY... AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WYTHEVILLE... MOVING EAST AT 10 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR COLEMAN STORE AROUND 705 PM AND MAX MEADOWS AROUND 715 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. LAT...LON 3704 8090 3688 8076 3679 8116 3701 8117 SK
Local storm report, Jul 30, 7:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 2 W APPOMATTOX 37.36N 78.86W
07/30/2011 APPOMATTOX VA 911 CALL CENTER
TREES DOWN.
0603 PM TSTM WND DMG 1 SSE APPOMATTOX 37.35N 78.82W
07/30/2011 APPOMATTOX VA 911 CALL CENTER
TREES DOWN ON LEE-GRANT AVENUE.
&&
WHPSpecial weather statement, Jul 30, 7:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT SAT JUL 30 2011
NCZ018-310000-
WATAUGA NC-
708 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...
AT 704 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BLOWING ROCK. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
MINOR FLOODING IS POSSIBLE WITH THIS STORM...INCLUDING ALONG SPICE
BOTTOM CREEK AND DUTCH CREEK. IF THE STORM CONTINUES OVER THIS AREA
MUCH LONGER A FLASH FLOOD WARNING MAY NEED TO BE ISSUED.
THIS STORM WILL BE NEAR MOSES CONE MEMORIAL PARK AROUND 800 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3623 8182 3619 8161 3611 8168 3611 8171
3611 8175 3614 8183 3617 8184
SKSpecial weather statement, Jul 30, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT SAT JUL 30 2011
VAZ058-302345-
HALIFAX VA-
713 PM EDT SAT JUL 30 2011
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TURBEVILLE...
MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALTON AROUND 730 PM AND CLUSTER SPRINGS
AROUND 745 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3672 7868 3653 7880 3653 7910 3656 7922
3687 7901
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 26 min |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 46 min |
| Jul 30, 3:27 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 33 min |
| Jul 30, 3:32 PM EDT | Special Weather Statement | RNK | City of Roanoke | 58 min |
| Jul 30, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke, City of Roanoke | 36 min |
| Jul 30, 4:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 30, 4:12 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 63 min |
| Jul 30, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 43 min |
| Jul 30, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Jul 30, 5:10 PM EDT | Special Weather Statement | RNK | Floyd | 50 min |
| Jul 30, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Halifax, Pittsylvania | 49 min |
| Jul 30, 5:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 30, 5:36 PM EDT | Special Weather Statement | RNK | Giles | 39 min |
| Jul 30, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 30, 6:15 PM EDT | Special Weather Statement | RNK | Giles, Roanoke | 45 min |
| Jul 30, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 37 min |
| Jul 30, 6:38 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte | 111 min |
| Jul 30, 6:44 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 30, 7:46 PM EDT | Special Weather Statement | RNK | Halifax | 14 min |
| Jul 30, 5:48 PM EDT | Special Weather Statement | RNK | Alleghany | 27 min |
| Jul 30, 7:08 PM EDT | Special Weather Statement | RNK | Watauga | 52 min |
| Jul 30, 7:21 PM EDT | Flash Flood Warning | RNK | Watauga | 109 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.